Funnel Cloud, Covington
- When
- June 11, 7:40 PM CST to 7:50 PM CST
- Where
- Covington County, 14 mi NE of Red Level
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.249, -86.451 (the zone’s center; the record gives no point)
Several funnel clouds were reported along County Road 37 near the border of Covington and Crenshaw counties. The funnel clouds never touched down and most of the sightings were near Mayberry Gully.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MOB wrote it up.
Several funnel clouds were reported along County Road 37 near the border of Covington and Crenshaw counties. The funnel clouds never touched down and most of the sightings were near Mayberry Gully.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 11, 6:50 PM CST, 50 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 750 PM CDT MON JUN 11 2001 SURFACE LOW ASSOCIATED WITH THE REMNANTS OF ALLISON WAS MOVING OFF SLOWLY TO THE EAST NORTHEAST...APPROACHING EVERGREEN WHERE THE LOWEST PRESSURE WAS OCCURRING 1004.9 MB. THE RAIN IS CONFINED CLOSE TO CENTER AND WILL SPREAD INTO THE EASTERN ZONES DURING THE COURSE OF THE EVENING. HAVE TO BE CAREFUL FOR REDEVELOPING RAINS NEAR THE PATH OF THE SYSTEMS CENTER THROUGH THE NIGHT SO WILL LEAVE FLASH FLOOD WATCHES UP ALONG THE TRACK. DRIER AIR FILTERING INTO THE SYSTEMS WEST SIDE HAS CAUSED A SUBSTANTIAL DECREASE IN ACTIVITY AND WILL TRIM POPS OVER THE WESTERN SECTIONS AND COASTAL SECTIONS... REMOVING FLASH FLOOD WATCHES THESE AREAS. WILL ALSO DROP WIND ADVISORIES OVER ALL AREAS AS OBS SHOW PREVAILING WINDS 10 TO 15 KNOTS. WILL KEEP GUSTY WORDING IN ZONES ALONG THE COAST PER OBS AND NEAR THE LOW PRESSURE CENTER JUST TO THE NORTH. /10 .MOB... AL...FLASH FLOOD WATCH TONIGHT ALZ053>060. FL...NONE. MS...NONE.
ALZ057-058-060-FLZ005-006-112105- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 334 PM CDT MON JUN 11 2001 EFFECTIVE AT 330 PM CDT...THE NATIONAL WEATHER SERVICE IN MOBILE,AL HAS )CANCELED TORNADO WATCH NUMBER 395 FOR THE FOLLOWING COUNTIES: IN NORTHWEST FLORIDA... OKALOOSA IN SOUTHWEST ALABAMA... BUTLER...COVINGTON AND CRENSHAW
The national radar mosaic for the moment the first event began.
2 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2001Every state in 2001This day in weather historyWarnings in Alabama, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5251697, 5251698.